Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 313, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 29, 2001, 10:03 PM CDT for Jackson County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 29, 2001, 10:03 PM CDT (03:03 UTC)
- Expired
- May 29, 2001, 10:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, OK
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 7:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 3.1 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2215 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 17.2
The text
As transmitted, in the capitals the NWS used until 2016.
720
WUUS54 KOUN 300304
SVROKC
OKC065-300345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1003 PM CDT TUE MAY 29 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 1045 PM CDT
* AT 1003 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
CROSSING THE RED RIVER 8 MILES SOUTHWEST OF ELDORADO...MOVING EAST
AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE ELDORADO...ELMER...HUMPHREYS AND
OLUSTEE
HAIL UP TO THE SIZE OF HALF DOLLARS IS LIKELY WITH THIS SEVERE
THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3449 9980 3438 9969 3441 9924 3461 9916
3462 9966 3450 9966What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 2:30 PM CDT, 7 hours 33 minutes earlier.
Area forecast discussion, May 29, 2:30 PM CDT, 7 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 230 PM CDT TUE MAY 29 2001 SHOWERS AND THUNDERSTORMS WILL MOVE INTO WESTERN OK THIS EVENING FROM THE TX AND OK PANHANDLES AS THE CORE OF THE UPPER LEVEL TROUGH MOVES INTO WESTERN OK TONIGHT. THE LOW LEVEL JET WILL STRENGTHEN ACROSS CENTRAL OK LATER TONIGHT AND THE HEAVIER RAINFALL IS EXPECTED TO BE FROM CENTRAL TO NORTHERN OK...AREAS THAT WILL BE NORTH OF THE RED RIVER WARM FRONT AND CLOSER TO THE STRONGER KINEMATICS. STORMS THAT MOVE INTO WESTERN OK ARE EXPECTED FOR FORM AN MCS AND MOVE ACROSS THIS AREA OVERNIGHT. AS THE UPPER TROUGH PASSES TO THE EAST TUESDAY, A COLD FRONT WILL MOVE INTO NORTHWEST OK TUESDAY MORNING AND INTO THE CENTRAL PART OF THE STATE BY EVENING. SHOWERS AND STORMS WILL REMAIN IN THE FORECAST ALONG AND AHEAD OF THIS FRONT...LASTING INTO WEDNESDAY NIGHT ACROSS SOUTHERN OK. ONCE THIS SYSTEM CLEARS...THURSDAY AND FRIDAY WILL SEE DRIER AND COOLER NIGHTTIME AIR. AN UPPER RIDGE IS EXPECTED TO BUILD INTO THE SOUTHERN PLAINS DURING THE WEEKEND WITH WEAK SOUTHWEST FLOW EARLY NEXT WEEK...A WARMING AIRMASS AND NO SIGNIFICANT WEATHER MAKER. FCSTID = 9 OKC 67 81 57 83 / 70 40 0 0 HBR 66 81 57 84 / 70 20 0 0 SPS 67 86 60 88 / 60 40 0 0 GAG 62 80 54 84 / 80 20 0 0 PNC 66 80 55 84 / 100 30 0 0 DUA 69 85 63 85 / 60 80 60 0 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, May 29, 9:14 PM CDT, 49 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
914 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0913 PM BU>FFALO OK 60 MPH WIND GUST
05/29/01 HARPER ESTIMATED BY COUNTY
SHERIFFS OFFICE
KTLocal storm report, May 29, 9:39 PM CDT, 24 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
939 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0915 PM 1 SW BUFFALO OK 65 MPH WIND GUST
05/29/01 HARPER MEASURED BY OKLAHOMA
MESONET
KTLocal storm report, May 29, 9:55 PM CDT, 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
955 PM CDT TUE MAY 29 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0951 PM 3 BWNW MAYFIELD OK .75 INCH HAIL
05/29/01 BECKHAM PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 38 min |
| May 29, 9:42 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 48 min |
| May 29, 10:07 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Major | 38 min |
| May 29, 10:14 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 46 min |
| May 29, 10:22 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 38 min |
| May 29, 10:27 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 33 min |
| May 29, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 51 min |
| May 29, 10:44 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 46 min |
| May 29, 11:03 PM CDT | Tornado Warning | OUN | Tillman | 27 min |
| May 29, 11:05 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 40 min |
| May 29, 11:06 PM CDT | Tornado Warning | OUN | Kay | 24 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 48 min |
| May 29, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Logan | 48 min |
| May 29, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 46 min |
| May 29, 11:43 PM CDT | Severe Thunderstorm Warning | OUN | Washita | 47 min |
| May 29, 11:44 PM CDT | Tornado Warning | OUN | Canadian | 31 min |
| May 30, 12:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 44 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Jackson | 42 min |
| May 30, 12:03 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 42 min |
| May 30, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 47 min |
| May 30, 12:17 AM CDT | Severe Thunderstorm Warning | OUN | Canadian | 43 min |
| May 30, 12:29 AM CDT | Tornado Warning | OUN | Cotton, Tillman | 31 min |
| May 30, 12:39 AM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 51 min |
| May 30, 12:44 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 46 min |
| May 30, 12:49 AM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 41 min |
| May 30, 12:57 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 48 min |
| May 30, 1:01 AM CDT | Tornado Warning | OUN | Cotton | 29 min |
| May 30, 1:20 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 40 min |
| May 30, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 47 min |
| May 30, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 45 min |
| May 30, 1:46 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 44 min |
| May 30, 1:58 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 47 min |
| May 30, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 44 min |
| May 30, 2:24 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 36 min |
| May 30, 2:42 AM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 30, 2:57 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 48 min |
| May 30, 3:12 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 30, 3:28 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Pottawatomie | 47 min |
| May 30, 3:36 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 39 min |
| May 30, 3:43 AM CDT | Severe Thunderstorm Warning | OUN | Seminole | 47 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.